California, 2012

Damaging Wind in California, September 10, 2012

September 10, 2012 · NWS HNX · 1 event in 1 county or zone

The upper-level ridge that was over California at the end of August began to give way to an approaching east-Pacific upper-level trough. The trough brought an influx of marine air into the San Joaquin Valley, dropping temperatures well below normal.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

The upper-level ridge that was over California at the end of August began to give way to an approaching east-Pacific upper-level trough. The trough brought an influx of marine air into the San Joaquin Valley, dropping temperatures well below normal. Both Bakersfield and Fresno only reached highs of 88 degrees on September 1st.

The marine air remained over the San Joaquin Valley through the 2nd, keeping temperatures across much of the central and southern San Joaquin Valley below normal. The trough lifted northeast on September 3rd, allowing temperatures to warm rapidly. Fresno saw a return of triple-digit heat on the 4th, while Bakersfield reached a high of 99. The next day saw tropical moisture from the remnants of former Hurricane Ileana bring a few showers as far north as the south end of the San Joaquin Valley. Clouds over the southern part of the Hanford warning/forecast area kept nights warm and daytime highs well below normal. On September 5th, the high at Bakersfield only reached 87 degrees, after a low of 74 the previous day. On the 6th, the high at Taft was only 89 degrees.

The tropical moisture triggered thunderstorms over the mountains and deserts that started during the morning of September 5th, with a few showers pushing into the southern San Joaquin Valley. Bakersfield reported a trace of rain during the early afternoon of September 5th, and again during the middle of the afternoon on the 6th. By the late afternoon of September 5th, thunderstorms had moved into Merced County, and during the evening a spotter in Ponderosa Basin (Mariposa County) reported a dry thunderstorm in progress.

The morning of September 7th saw a significant non-meteorological event affect the central and southern San Joaquin Valley. A pair of earthquakes, both approximately magnitude 4 on the Richter scale, occurred at 6:2:10 AM PDT and 6:23:48 AM PDT. Both were centered about 9 miles north-northeast of Avenal and were felt as far as Hanford. No damage was reported from either quake.

The upper-level ridge over the southwestern United States began building into California on the 7th. This pushed mid and high level clouds from another tropical system, John, northward as the clouds wrapped around the periphery of the ridge. A trough off the coast kept the ridge in check for the next several days, resulting in only minor fluctuations in high temperatures. Bakersfield had a high of 95 degrees on September 8th, 9th, 10th and 12th, and the high on the 11th was 96 degrees.

Monsoonal moisture surged into central California from the south, bringing thunderstorms to the mountains of Kern and Tulare Counties, and the Kern County deserts, during the afternoon and evening of September 8th, and again the next day. The thunderstorms on September 9th were stronger than those of the 8th. One midday thunderstorm dropped 0.50 inch of rain on Ponderosa in Tulare County. Another midday thunderstorm gave Frazier Park 0.14 inch of rain.

Thunderstorms continued to develop over the southern parts of the Hanford warning/forecast area on September 10th. A late- afternoon thunderstorm over Edwards Air Force Base produced outflow winds that gusted to 58 mph. A Severe Thunderstorm Warning had been issued for that storm 34 minutes before the gusts occurred.

An upper-level trough moved into California on September 12th. The southwesterly flow aloft ahead of the trough kept thunderstorms confined to near the Southern Sierra Nevada crest. The trough quickly moved through California, allowing an upper-level ridge to move into the state behind the trough.

The ridge strengthened over the state on September 13th, bringing both Bakersfield and Fresno a four-day stretch of triple-digit highs. September 14th was the hottest day of the stretch, with Fresno setting a record high of 106 degrees and just missing its record high minimum temperature by one degree.

The ridge began weakening on September 17th, resulting in a deepening of the marine layer along the coast. Marine air spilled into the central and southern San Joaquin Valley. September 18th saw Bakersfield and Fresno only reach highs of 92 degrees, with both cities remaining in the lower to mid 90s the next several days.

September 21st saw the central California interior between an upper-level ridge to the south and a short-wave along the coast to the north. This set up a southwest flow aloft which streamed mid and high clouds into the central California interior during the day and continuing overnight. The clouds began clearing out during the day on the 22nd, but lingered over Kern County. As a result, Fresno reached a high of 97 on the 22nd, which Bakersfield only reached 92 degrees.

Temperatures in the central and southern San Joaquin Valley south of Merced County warmed the next day, with both Bakersfield and Fresno seeing a return of triple-digit heat. This was the result of a weak downslope southeast wind over much of the San Joaquin Valley, which warmed the Valley floor. High clouds associated with an upper-level trough moving through the Pacific Northwest kept Merced near persistence, but highs in the upper 90s to 103 were reported south of Merced County.

An upper-level low moved through Oregon on September 23rd and dropped into eastern Nevada the next day. As the associated trough moved through California, the marine layer deepened along the coast and cool marine air spilled into the San Joaquin Valley. Temperatures cooled several degrees, with Merced and Los Banos only reaching the upper 80s while Bakersfield reached 97 degrees and Wasco reported 100. The trough also brought gusty winds to the Kern County mountains and deserts during the afternoon of the 24th, with gusts as high as 53 mph.

With marine air in place over the San Joaquin Valley, highs on September 25th were only in the upper 80s to lower 90s. After a prolonged period of above-normal temperatures, the 25th finally saw temperatures cool to near normal. The respite from the heat was short-lived, as the upper-level ridge rebuilt into California over the few days of the month. Some monsoonal moisture wrapping around the ridge brought isolated thunderstorms to the high country of the Southern Sierra Nevada during the afternoon of September 28th, with Tuolumne Meadows in Yosemite National Park reporting 0.02 inch of rain.

An upper-level short-wave that moved through the Pacific Northwest on September 29th weakened the ridge and lowered temperatures a few degrees, but central and southern San Joaquin Valley highs topped out in the lower to mid 90s, several degrees above the normal of upper 80s.

The short-wave moved into the northern Rocky Mountains on September 30th. This allowed the ridge to resume building over the central California interior. At the surface, a light offshore flow brought early-morning warming to the south end of the San Joaquin Valley. This set the stage for September to end with temperatures well above normal. Fresno had its hottest September on record, and Bakersfield had its sixth hottest September on record. Temperature records for both cities go back more than 120 years.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Sep 10, 1:11 PM PST, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 10, 1:11 PM PST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
211 PM PDT MON SEP 10 2012

.SYNOPSIS...
A SURGE OF SUBTROPICAL MOISTURE IS EXPECTED TODAY THROUGH TUESDAY
OVER THE AREA...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE MOUNTAINS AND DESERT. DRIER CONDITIONS WILL PREVAIL BY MID WEEK
AS A SOUTHWEST FLOW ALOFT SETS IN.

&&

.DISCUSSION...
A WEAK UPPER LOW CENTER OVER NORTHERN BAJA CONTINUES TO BRING SUB-
TROPICAL MOISTURE TO SOUTHERN CALIFORNIA WITH KERN AND TULARE
COUNTIES BEING ON THE NORTHERN AND WESTERN EDGE OF THIS MOISTURE.
A TROUGH OF LOW PRESSURE IS MOVING INTO NORTHERN CALIFORNIA AND
WILL MOVE THROUGH THE CENTRAL CALIFORNIA INTERIOR TONIGHT AND
EARLY TUESDAY BRINGING A DRIER AIRMASS TO THE REGION.

ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON IN AND
JUST SOUTH OF THE KERN COUNTY MOUNTAINS. THE STORMS ARE SLOW
MOVING AND HEAVY RAIN IS POSSIBLE AS PRECIPITABLE WATER WAS OVER 1
INCH ON THE EDWARDS SOUNDING THIS MORNING. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND INTO THIS EVENING OVER
THE CREST OF THE SIERRA...MAINLY SOUTH OF KINGS CANYON...AS WELL
AS THE MOUNTAINS AND DESERT AREAS OF KERN COUNTY. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THOSE AREAS THROUGH THIS EVENING.

AS THE TROUGH MOVES THROUGH THE REGION TONIGHT AND EARLY
TUESDAY...EXPECT NORTHWEST BREEZES WILL PICK UP IN THE SAN JOAQUIN
VALLEY THIS EVENING. THIS TROUGH WILL BRING DRIER AIR...PUSHING
THE SUB TROPICAL MOISTURE EASTWARD. HOWEVER...THERE MAY STILL BE
ENOUGH MOISTURE AND INSTABILITY FOR AN ISOLATED THUNDERSTORM OR
TWO ALONG THE SIERRA CREST TUESDAY AFTERNOON AND POSSIBLY IN THE
SOUTHEASTERN PORTION OF THE KERN COUNTY DESERT AS WELL. HAVE LEFT
SLIGHT CHANCE POPS IN THOSE AREAS FOR THE AFTERNOON.

ANY COOLING ASSOCIATED WITH THE TROUGH WILL BE SLIGHT AND SHORT
LIVED AS AN UPPER RIDGE WILL QUICKLY REBUILD OVER THE AREA BY
WEDNESDAY IN RESPONSE TO A DEVELOPING UPPER LOW CENTER IN THE
EASTERN PACIFIC. THE LOW APPEARS IT WILL RETROGRADE AND A VERY
STRONG UPPER RIDGE WILL BUILD IN OVER THE REGION THURSDAY THROUGH
MONDAY...WITH HIGH TEMPERATURES ONCE AGAIN IN THE UPPER 90S TO NEAR
100 DEGREES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT
REGIONS. ELSEWHERE TEMPERATURES WILL BE WELL ABOVE NORMAL WITH
DRY CONDITIONS.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE
TULARE COUNTY MOUNTAINS...THE TEHACHAPI MOUNTAINS...AND THE KERN
COUNTY DESERT THRU 03Z TUE. ISOLATED THUNDERSTORM ARE EXPECTED TO
REDEVELOP TUESDAY AFTERNOON IN THE SOUTHERN SIERRA AND KERN COUNTY
MOUNTAINS AND DESERT. OTHERWISE VFR CONDITIONS WILL PREVAIL
ACROSS THE CENTRAL CA INTERIOR THRU 00Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
ON MONDAY SEPTEMBER 10 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ095-097>099.

&&

PUBLIC...BEAN
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 10, 9:32 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1032 AM PDT MON SEP 10 2012

CAZ095-097>099-111745-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1032 AM PDT MON SEP 10 2012

...FLASH FLOOD WATCH AND AFTERNOON THROUGH EVENING THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TULARE COUNTY MOUNTAINS AND
KERN COUNTY MOUNTAINS AND DESERT.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH FOR THE KERN COUNTY MOUNTAINS AND DESERT AND
THE SOUTHERN SIERRA NEVADA SOUTH OF KINGS CANYON FOR MONDAY
AFTERNOON AND EVENING. SEE SFOFFAHNX FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE
TULARE COUNTY MOUNTAINS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Special weather statement, Sep 10, 10:38 AM PST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1138 AM PDT MON SEP 10 2012

CAZ095-097>099-102045-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1138 AM PDT MON SEP 10 2012

...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS
AFTERNOON THROUGH TUESDAY...

MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA
INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER
THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN
COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE
OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF
THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY
BE SOUTH OF KINGS CANYON.

DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS.

RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND
CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING
WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE
THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY
STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE
DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY
MOVING WATER FROM UPSTREAM THUNDERSTORMS.

MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 12:23 PM PST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
123 PM PDT MON SEP 10 2012

CAZ095-097>099-110600-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
123 PM PDT MON SEP 10 2012

...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS
AFTERNOON THROUGH TUESDAY...

MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA
INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER
THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN
COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE
OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF
THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY
BE SOUTH OF KINGS CANYON.

DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS.

RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND
CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING
WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE
THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY
STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE
DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY
MOVING WATER FROM UPSTREAM THUNDERSTORMS.

MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 1:34 PM PST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
234 PM PDT MON SEP 10 2012

CAZ095-097>099-102230-
KERN CA-TULARE CA-
234 PM PDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN TULARE COUNTY IN CENTRAL CALIFORNIA
  EASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 330 PM PDT

AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS IN THE SOUTHERN SIERRA NEAR BLACKROCK
AND BALD MOUNTAIN AS WELL AS IN THE KERN COUNTY DESERT NORTHWEST OF
ROSAMOND. STORMS WERE DRIFTING SOUTH NEAR 5 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL ALONG WITH
WIND GUSTS NEAR 35 MPH AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN TULARE COUNTY...
  RURAL EASTERN KERN COUNTY...

ADDITIONAL STORMS ARE LIKELY TO DEVELOP IN THESE AREAS DURING THE
REMAINDER OF THE AFTERNOON. STORMS MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERT THROUGH 11 PM THIS EVENING.

LAT...LON 3486 11862 3609 11834 3611 11833 3615 11806
      3602 11803 3599 11800 3596 11801 3593 11798
      3587 11798 3586 11800 3580 11800 3581 11785
      3564 11777 3484 11818
TIME...MOT...LOC 2124Z 340DEG 3KT 3592 11819

JEB/CB
Special weather statement, Sep 10, 2:49 PM PST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
349 PM PDT MON SEP 10 2012

CAZ099-102330-
KERN CA-
349 PM PDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 430 PM PDT

AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS. THE OUTFLOW BOUNDARY WAS
LOCATED 24 MILES EAST OF EDWARDS AFB..MOVING NORTHWEST AT
25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THE OUTFLOW BOUNDARY
MOVES THROUGH.

LOCATIONS IMPACTED INCLUDE...
   BORON...

LAT...LON 3488 11763 3495 11781 3515 11771 3512 11762
      3488 11762
TIME...MOT...LOC 2243Z 117DEG 23KT 3493 11754

MV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kern

When
September 10, 3:59 PM PST to 4:14 PM PST
Where
Kern County, 0.89 mi SW of Edwards
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.910, -117.930

Edwards lake bed sensor measured a gust to 58 mph with a thunderstorm outflow boundary. No damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2012Every state in 2012This day in weather historyWarnings in California, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410784.